Alert archive / Georgia / Flash Flood Watches in 2020

Flash Flood Watch 2, NWS Charleston, SC

April 19, 20208 counties in Georgia; Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this flash flood watch at Apr 19, 2020, 7:26 PM EDT for 8 counties in Georgia; Allendale County, Hampton County, South Carolina. It took effect at Apr 19, 2020, 8:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2020, 7:26 PM EDT (23:26 UTC)
In effect from
Apr 19, 2020, 8:00 PM EDT
Expired
Apr 20, 2020, 6:44 AM EDT
In force
11 hr
Issued by
NWS Charleston, SC
Flood severity
None

Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2020-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2020-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WGUS62 KCHS 192326
FFACHS

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Charleston SC
726 PM EDT Sun Apr 19 2020

GAZ087-088-099>101-114>116-137-138-SCZ040-042-200730-
/O.NEW.KCHS.FF.A.0002.200420T0000Z-200420T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Long-Inland Liberty-Allendale-Hampton-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, and Yemassee
726 PM EDT Sun Apr 19 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

The National Weather Service in Charleston has issued a

* Flash Flood Watch for portions of southeast Georgia and 
  southeast South Carolina, including the following areas, in 
  southeast Georgia, Bulloch, Candler, Effingham, Evans, Inland 
  Bryan, Inland Liberty, Jenkins, Long, Screven, and Tattnall. 
  In southeast South Carolina, Allendale and Hampton. 

* through Monday morning

* Several rounds of showers and thunderstorms with torrential
  rainfall will occur through Monday morning across much of
  interior Southeast Georgia as well as Allendale and Hampton
  counties in Southeast South Carolina as a cold front approaches
  the region. As much as 2 to 3 inches of rain has already fallen
  in some areas since this afternoon and an additional 3 to 5
  inches will be possible through Monday morning. This could
  result in areas of flash flooding.

* Flooding could occur quickly, especially in low-lying and poor 
  drainage areas. Be prepared for the possibility of widespread 
  street flooding and flooded properties. In addition, unpaved 
  roads will become saturated or washed out, making travel 
  hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect life and property, especially in areas
prone to flooding. If flooding develops, move to higher ground
immediately. If driving, be prepared for flooded roadways and
possible road closures.

&&

$$
2 follow-up statements
983 
WGUS62 KCHS 200708
FFACHS

Flood Watch
National Weather Service Charleston SC
308 AM EDT Mon Apr 20 2020

GAZ087-088-099>101-114>116-137-138-SCZ040-042-201600-
/O.CON.KCHS.FF.A.0002.000000T0000Z-200420T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Long-Inland Liberty-Allendale-Hampton-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, and Yemassee
308 AM EDT Mon Apr 20 2020

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY...

The Flash Flood Watch continues for

* portions of southeast Georgia and southeast South Carolina, 
  including the following areas, in southeast Georgia, Bulloch, 
  Candler, Effingham, Evans, Inland Bryan, Inland Liberty, 
  Jenkins, Long, Screven, and Tattnall. In southeast South 
  Carolina, Allendale and Hampton. 

* until noon EDT today

* Several rounds of showers and thunderstorms with torrential
  rainfall will occur through this morning across much of interior
  Southeast Georgia as well as Allendale and Hampton counties in
  Southeast South Carolina as a cold front approaches the region.
  As much as 3 to 4 inches of rain has already fallen in some
  areas since Sunday afternoon and an additional 1.5 to 2.5 inches
  will be possible through this morning. This could result in 
  areas of flash flooding. 

* Flooding could occur quickly, especially in low-lying and poor 
  drainage areas. Be prepared for the possibility of widespread 
  street flooding and flooded properties. In addition, unpaved 
  roads will become saturated or washed out, making travel 
  hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to protect life and property, especially in areas
prone to flooding. If flooding develops, move to higher ground
immediately. If driving, be prepared for flooded roadways and
possible road closures.

&&

$$
928 
WGUS62 KCHS 201044
FFACHS

Flood Watch
National Weather Service Charleston SC
644 AM EDT Mon Apr 20 2020

GAZ087-088-099>101-114>116-137-138-SCZ040-042-201145-
/O.CAN.KCHS.FF.A.0002.000000T0000Z-200420T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Long-Inland Liberty-Allendale-Hampton-
Including the cities of Millen, Sylvania, Metter, Statesboro, 
Rincon, Springfield, Reidsville, Claxton, Pembroke, 
Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, 
Hampton, and Yemassee
644 AM EDT Mon Apr 20 2020

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Georgia and
southeast South Carolina has been cancelled. Showers and
thunderstorms have moved out of the area ending the threat of
flash flooding.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Apr 19, 5:55 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 19, 5:55 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
555 PM EDT Sun Apr 19 2020

.SYNOPSIS...
A warm front will lift north through the area tonight ahead of
a strong storm system. A cold front will push offshore Monday
morning with high pressure prevailing through Wednesday before
another storm system impacts the area Thursday and Thursday
night. A cold front could push off the coast by the middle of
next week.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The previous forecast seems to handle convective trends well.
29/21z surface analysis placed the warm front roughly along an
Albany-Homerville-Fernandina Beach line with strong isallobaric
falls noted across the southern Midlands of South Carolina. With
pressures now falling rapidly to the north of the warm front,
expect the warm front to begin a fairly steady northward
movement over the next few hours. This will bring increasingly
unstable air into Southeast Georgia and eventually southern
South Carolina as the night progresses. A period of gusty winds
that is occurring along portions of the lower South Carolina
coast should be fairly short-lived as these winds are largely
due to a large isallobaric response that is ongoing across the
region. The current pop distribution looks on track and only
minor adjustments were made to take shorter term trends into
account. Some fairly sizable changes to hourly temperatures in
the short term per latest surface observations. Expect
temperatures to slowly rise through the night as the warm
question jumps north and low-level wind fields increase.

Tonight: All the focus will be on the the arrival of a line of
thunderstorms late in the tonight period and the severe
potential associated with it. Currently, surface analysis shows
the warm front situated from around KSSI, westward across south
Georgia and south Alabama, just north of the Florida state line.
Widespread rain and embedded thunderstorms have been ongoing all
afternoon, which has helped to reinforce the warm front to the
south and keep the forecast area largely stable. SPC
mesoanalysis does show some weak instability across the southern
tip of the forecast area, but it will require the warm front
clearing northward before more substantial heating and
destabilization can occur. Therefore, while we could still see
an isolated severe storm this evening, it appears that we will
have to wait until closer to day break Monday before the more
significant severe weather threat arrives. The forecast still
features very high rain chances as the entire area is expected
to see significant rainfall through the overnight.

Severe weather: For our severe weather potential to be realized,
a significant recovery of the boundary layer will have to occur
ahead of the line late tonight. Models still show this
happening with the rapid lifting of the warm front and arrival
of the strengthening low-level jet. The question is how far
north does the recover occur and to what magnitude can the
instability grow. Hi-res models show this to varying degrees,
including a later arrival of the main convective line late
tonight. The potential environment could feature MLCAPE
increasing into the 1,000-1,500 J/kg range, with pockets
approaching 2,000 J/kg. Effective SRH could reach 300-500 m2/s2
and resulting Significant Tornado Parameter values in excess of
5. The timing of the line will have significant impacts on the
near storm environment. A later arrival will allow for more
recovery and a more significant threat across the entire area,
while a earlier arrival would limit the impact area to locations
further south and mainly across southeast Georgia. The forecast
features the line reaching the far inland zones in the 5-7 am
time period, progressing eastward to the coast by roughly 8-10
am. We remain in an Enhanced Risk area from SPC, including the
potential for strong tornadoes (EF-2+).

Heavy rain: See Hydrology section below.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
See the Near Term section for a discussion on the evolution of
severe weather including a QLCS/squall line, which will bleed
into the Monday morning period.

Monday: QLCS/squall line will be pushing into the coastal
counties by daybreak. There still remains some uncertainty on
how quickly the line will move offshore, but conditions will
rapidly improve behind the line as the supporting shortwave
exits off the North Carolina coast. If the line is slower to
progress east as some of the CAMs suggest, then the severe risk
will increase. An enhanced risk was coordinated with the SPC for
parts of the area due to this uncertainty. Dry weather should
prevail by afternoon for most areas which will continue into the
overnight hours. Highs will range from the lower-mid 70s with a
few lower 80s across the Georgia coastal counties. Lows Tuesday
morning will range from the lower-mid 50s, except upper
50s/lower 60s at the immediate coast.

Tuesday and Wednesday: Quiet weather will prevail as mid-level
heights slowly rise across the region. A dry cold front will
push offshore Tuesday night, but no significant issues are
expected. Highs will warm into the upper 70s/lower 80s Tuesday
then cool off the mid-upper 70s Wednesday in the wake of the
cold front. Lows will drop into the lower 50s inland to the mid-
upper 50s at the coast with lower 60 along the beaches Wednesday
morning.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Another potent storm system is likely to move through the
region with at least a small risk for some severe tstms, mainly
Thursday afternoon/evening. Drier conditions should then return
by Friday, with another storm system possibly affecting the area
over the weekend. Temperatures should mostly be near to above
normal.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
To be issued.

Extended Aviation Outlook: Restrictions possible Thursday and
Thursday night as showers/tstms associated with the next storm
system impacts the area.

&&

.MARINE...
Gusty winds to 25-30 kt that are occurring along portions of the
lower South Carolina coast should not be long-lived and appear
to be largely associated with a fairly rapid isallobaric
adjustment.

Tonight: A warm front will eventually lift northward through the
waters, turning the low level flow to southerly. Until that
occurs late this evening, winds will primarily be north in the
10-15 knot range, with stronger winds expected in and around
passing thunderstorms. Once the front lifts through, speeds will
steadily increase through day break and into the 20-25 knot
range. Gale Warnings go into effect right around sunrise (except
for Charleston Harbor and the nearshore Georgia waters), but the
bulk of the gale force gusts will occur Monday morning. Seas
will steadily increase as well, averaging 3-5 feet by late
tonight. Mariners should also be aware of thunderstorms moving
into the waters through the evening hours, capable of producing
strong wind gusts.

Monday: South to southwest winds will quickly ramp up just
before daybreak Monday as a squall in approaches. Gusts to 35-40
kt will common over the South Carolina nearshore waters and the
Georgia offshore leg, so Gale Warnings will be posted with
Small Craft Advisories for the Charleston Harbor and the Georgia
nearshore waters. Winds will quickly diminish by early
afternoon as the low- level jet shifts east and the squall line
moves east into the Gulf Stream. Gusts 50 kt or greater,
waterspouts and even hail will be possible with the squall line.

Tuesday through Wednesday: There are no concerns. A dry cold
front will push south across the waters Tuesday night.

Thursday through Friday: Small Advisory are expected Thursday
into Friday as yet another potent storm system affects the area.
Gale conditions are also possible for some areas during this
time.

&&

.HYDROLOGY...
Widespread rain has fallen across the forecast area through the
afternoon. Automated rain gages show that amounts vary based on
location, but are generally anywhere from around a quarter of an
inch, up to almost 2 inches. The heaviest rain has fallen across
southeast Georgia, mainly north of I-16. Additional heavy rainfall
will impact the area through Monday morning, with 2-4 inches of
rain expected. While minor flooding is expected to occur,
current thinking is that the threat for widespread flash
flooding is low. Therefore a Flash Flood Watch was not issued
with this package. We could see flooding issues on dirt roads
in interior southeast Georgia, and perhaps along the coast
around the Monday morning high tide if the timing of
thunderstorms becomes aligned along the coast at that time.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 6 AM to noon EDT Monday for AMZ330-
     354.
     Gale Warning from 6 AM to noon EDT Monday for AMZ350-352-374.

&&
Hazardous weather outlook, Apr 19, 4:52 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
452 PM EDT Sun Apr 19 2020

GAZ114>119-137>141-202100-
Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham-
Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-
452 PM EDT Sun Apr 19 2020

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Tonight.

Severe Thunderstorms: Numerous thunderstorms will continue to impact
portions of southeast Georgia through the evening hours. An isolated
severe thunderstorm is possible, mainly along and south of Interstate
16, with damaging wind gusts and an isolated tornado being the
primary threats. Then late tonight, a strong line of thunderstorms
will move in from the west, bringing a more significant threat of
damaging winds and tornadoes. Damaging wind gusts of 70 mph and a few
strong tornadoes could occur, with the primary time period for severe
weather being between 4 am and 10 am. Also, heavy rainfall is
expected with an additional 2 to 4 inches possible. Isolated flash
flooding could occur, though minor flooding of low-lying and poor
drainage areas is more likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe Thunderstorms: Another round of severe thunderstorms will be
possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-099>101-SCZ040-042>045-047>052-202100-
Jenkins-Screven-Candler-Bulloch-Effingham-Allendale-Hampton-
Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
452 PM EDT Sun Apr 19 2020

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Severe Thunderstorms: Late tonight, a strong line of thunderstorms
will move in from the west, bringing a potentially significant threat
of severe weather to the area. Damaging wind gusts of 70 mph and a
few strong tornadoes could occur, with the primary time period for
severe weather being between 4 am and 11 am. Also, heavy rainfall is
expected with an additional 2 to 4 inches possible. Isolated flash
flooding could occur, though minor flooding of low-lying and poor
drainage areas is more likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe Thunderstorms: Another round of severe thunderstorms will be
possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ350-352-374-202100-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
452 PM EDT Sun Apr 19 2020

...GALE WARNING IN EFFECT FROM 6 AM TO NOON EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: A line of strong thunderstorms is expected to
move into the Atlantic waters Monday morning. Wind gusts to 50 knots
and waterspouts will be possible.

Another round of severe thunderstorms will be possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-354-202100-
Charleston Harbor-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
452 PM EDT Sun Apr 19 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe Thunderstorms: A line of strong thunderstorms is expected to
move into the Atlantic waters Monday morning. Wind gusts to 50 knots
and waterspouts will be possible.

Another round of severe thunderstorms will be possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Apr 19, 1:39 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
139 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     TSTM WND GST     5 ESE FRIPP ISLAND      32.28N  80.41W
04/19/2020  M49 MPH          AMZ352             SC   BUOY

            FRIPP NEARSHORE BUOY MEASURED A WIND GUST OF 43 KNOTS.

&&

EVENT NUMBER CHS2000262
Local storm report, Apr 19, 1:52 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND GST     5 ESE FRIPP ISLAND      32.28N  80.41W
04/19/2020  M49 MPH          AMZ352             SC   BUOY

            FRIPP NEARSHORE BUOY MEASURED A WIND GUST OF 43 KNOTS.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS2000262
Local storm report, Apr 19, 2:10 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND DMG     3 S DAISY               32.11N  81.84W
04/19/2020                   EVANS              GA   911 CALL CENTER

            A SMALL TREE WAS REPORTED DOWN AT SUNBURY ROAD AND OLD
            HIGHWAY 250.

&&

EVENT NUMBER CHS2000263
Local storm report, Apr 19, 2:19 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     TSTM WND DMG     2 N PORT ROYAL          32.41N  80.69W
04/19/2020                   BEAUFORT           SC   911 CALL CENTER

            A 911 CENTER REPORTED THAT A TREE FELL ONTO A POWERLINE
            ON CENTER DRIVE WEST.

&&

EVENT NUMBER CHS2000264
Local storm report, Apr 19, 2:21 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
221 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     MARINE TSTM WIND 5 ESE FRIPP ISLAND      32.28N  80.41W
04/19/2020  M49 MPH          AMZ352             SC   BUOY

            FRIPP NEARSHORE BUOY MEASURED A WIND GUST OF 43 KNOTS.

&&

CORRECTED EVENT

EVENT NUMBER CHS2000262
Special weather statement, Apr 19, 6:37 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Charleston SC
637 PM EDT Sun Apr 19 2020

GAZ137>141-192330-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal McIntosh-Long-
637 PM EDT Sun Apr 19 2020

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND LONG COUNTIES...

At 637 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Cox, or 8 miles south of Tibet, moving east
at 40 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Darien, Jones, Harris Neck, St. Catherines Island, Eulonia, Valona,
South Newport and Cox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3143 8161 3145 8162 3147 8161 3150 8165
      3154 8167 3155 8166 3164 8149 3173 8124
      3165 8110 3162 8110 3140 8123 3136 8153
TIME...MOT...LOC 2237Z 251DEG 35KT 3150 8157

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:39 PM EDTRiver Flood WarningCHSEffingham, Screven25 days
Apr 19, 9:33 AM EDTRiver Flood WarningCHSTattnall, Toombs16 days
Apr 19, 12:52 PM EDTSpecial Weather StatementCHSCandler, Evans23 min
Apr 19, 1:10 PM EDTSpecial Weather StatementCHSBulloch, Candler35 min
Apr 19, 1:23 PM EDTTornado WarningCHSBryan, Bulloch, Evans14 min
Apr 19, 6:37 PM EDTSpecial Weather StatementCHSMcIntosh53 min
Apr 19, 3:30 AM EDTGale WatchCHS12 hr
Apr 19, 3:30 AM EDTSmall Craft AdvisoryCHS41 hr
Apr 19, 12:20 PM EDTSpecial Weather StatementCHSBeaufort40 min
Apr 19, 12:29 PM EDTSevere Thunderstorm WarningCHSBeaufort61 min
Apr 19, 12:40 PM EDTSpecial Marine WarningCHS68 min
Apr 19, 3:50 PM EDTGale WarningCHS22 hr

Nearby

Flash Flood Watches in Georgia, 2020Flash Flood Watches in South Carolina, 2020Every flash flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.